Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 102, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Nov 26, 2015, 7:28 PM CST for Stone County, Missouri. It took effect at Nov 28, 2015, 12:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2015, 7:28 PM CST (01:28 UTC)
- In effect from
- Nov 28, 2015, 12:00 PM CST
- Expired
- Nov 29, 2015, 12:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stone County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (MO) at Galena (GLNM7). The gauge peaked at 10.58 ft at Nov 28, 2015, 6:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07052500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Nov 26, 5:04 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 26, 5:04 PM CST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
504 PM CST THU NOV 26 2015
.SHORT TERM...(This Evening through Friday)
Issued at 0243 PM CST THU NOV 26 2015
No big changes to the forecast and forecast impacts message.
A cold front extends from just east/south of the KC metro area
into southeast KS and is poised to start moving into the northwest
portion of the cwfa shortly. Mild temperatures have occurred
across the area today while showers edged east into southeast KS
and western MO.
In general, the expected progress of the front has slowed a bit
versus previous forecasts and is expected to have reached through
the northwest two thirds of the cwfa by 12z/6am Friday, then
quickly through the rest of our counties Fri morning (exiting
Oregon County by noon). Precipitable water values (PWATS) on
progged soundings are nearly off the chart for this time of year
with with values near/or just over 1.5 inches for a time late
tonight and Fri morning. Some small mucape may briefly support a
rumble of thunder or two over the western cwfa this
afternoon/tonight, otherwise just looking at periods of heavy
rain/rainshowers especially with forcing near and just on the cold
side of the front.
A sharp drop in temperatures is also expected with the frontal
passage, but subfreezing temperatures, at least initially, are
not a concern but may get close to 32 deg F over the far nw cwfa
(Bourbon County KS) by late Fri afternoon.
Impacts: Rainfall totals will mount. Early on, the higher precip
amounts will be over the northwest cwfa then spread southeast.
Wet soils will have limited capacity, so expect small basins and
low water crossings to flood a few hours after heavier rains are
observed late tonight and certainly on Friday. Larger basin
flooding, some potentially more serious than just "normal"
flooding will be possible as we go forward, especially over the
southeastern and cwfa (see below).
.LONG TERM...(Friday Night through Thursday)
Issued at 0243 PM CST THU NOV 26 2015
The focus for heavier rain will shift into northern AR and
southeast MO as a sfc wave develops on the front Fri night. While
3 and 6 hour rainfall rates will slow, the moderate rainfall will
continue to persist closer to the MO/AR line Fri night into
Saturday. Overall forecast storm total rain ranges from around 2.5
inches in the far northern cwfa to around five inches along the
MO/AR line.
We will need to watch temperatures over the far northwest cwfa
late Fri into Sat morning. Using a mix of 3 hour nam and mos
temperatures yields 31-32 deg F over the far northwest cwfa
(mainly Bourbon Co KS) and have maintained a small ice
accumulation in that area. No travel impacts are expected in our
cwfa with such a light accumulation, but trends will be watched.
A persistent upper level low over the western CONUS finally kicks
east into the Midwest by 12z/6am Tue. The low level moisture feed
kicks off to the east prior to that with heavier rain ending
Sunday. Some light precip will persist into Monday before we start
to clear out by Tue/Wed/Thu.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 0500 PM CST THU NOV 26 2015
Rainfall continues to slowly inch eastward across western MO and
was already affecting the JLN terminal and was just west of SGF at
the onset of the 00z TAFS. Ceilings will continue to lower into
MVFR and eventually IFR tonight and heavier rain could dip
visibility down into brief IFR. Frontal boundary should move
through this evening at JLN and towards morning at SGF and about
mid morning at BBG.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through Saturday morning for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...LindenbergHazardous weather outlook, Nov 26, 2:40 PM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CST THU NOV 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 240 PM CST THU NOV 26 2015 ...WIDESPREAD HEAVY RAIN AND FLOODING EXPECTED TO DEVELOP... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SOUTH WINDS WILL GUST TO 30 TO 35 MPH TODAY INTO TONIGHT ACROSS MUCH OF THE AREA. RAIN WILL SPREAD ACROSS THE REGION FROM WEST TO EAST THIS AFTERNOON INTO TONIGHT. A FEW THUNDERSTORMS MAY BE EMBEDDED WITHIN THE LARGER AREA OF RAINFALL THIS EVENING ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI. RAIN WILL BECOME HEAVY AT TIMES TONIGHT..ESPECIALLY IN AREAS ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR. ONE TO TWO INCHES OF RAIN IS POSSIBLE BY DAYBREAK FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD RAINFALL IS EXPECTED FRIDAY INTO SATURDAY AND FLOODING IS LIKELY ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. STORM TOTAL RAINFALL OF 2 TO 5 INCHES IS EXPECTED. SOIL CONDITIONS ARE ALREADY MOIST SO ANY EXCESSIVE RAINFALL WILL QUICKLY BECOME RUNOFF LEADING TO FLOODING. NUMEROUS LOW WATER CROSSINGS...CREEKS...AND RIVERS ARE EXPECTED TO BECOME FLOODED. TEMPERATURES WILL FALL TO AROUND THE FREEZING MARK LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING ACROSS NORTHWEST PORTIONS OF BOURBON COUNTY KANSAS AND FAR NORTHWESTERN PORTIONS VERNON COUNTY MISSOURI. THIS MAY PRODUCE A THIN GLAZE OF ICE ON ELEVATED AND EXPOSED SURFACES. NO TRAVEL IMPACTS ARE EXPECTED BUT FORECAST AND OBSERVED TEMPERATURE TRENDS WILL NEED TO BE WATCHED CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 7:28 PM CST | River Flood Warning | SGF | Shannon | 41 hr |
| Nov 27, 2:10 AM CST | Areal Flood Warning | SGF | Barton, Vernon | 6 hr |
| Nov 27, 8:33 AM CST | Areal Flood Warning | SGF | Barton, Cedar, Dade, Jasper, St. Clair, Vernon | 24 hr |
| Nov 27, 8:42 AM CST | Areal Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Miller and 3 more | 12 hr |
| Nov 27, 9:40 AM CST | Areal Flood Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 3 more | 32 hr |
| Nov 27, 12:49 PM CST | Areal Flood Warning | SGF | Dent, Maries, Phelps, Pulaski, Texas, Wright | 12 hr |
| Nov 27, 1:26 PM CST | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon | 11 hr |
| Nov 27, 1:28 PM CST | River Flood Warning | SGF | Jasper | 63 hr |
| Nov 27, 1:28 PM CST | River Flood Warning | SGF | Cherokee | 63 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.